MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, ALPHACURVE, 14.5F STANDARD KIT (28CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, ALPHACURVE, 14.5F STANDARD KIT (28CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5735230
Medical Device Problem Codes Material Deformation (2976); Mushroomed (2987)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that while accessing the lumen the catheter bubbled between the bifurcation and the hub.The catheter was removed and a new device was placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
It was identified that the fda rn number was incorrect and the correct fda rn number is (b)(4).This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.The appropriate fields were updated accordingly.Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the device was returned and evaluated.Visual and functional evaluation was performed.The investigation was confirmed for catheter aneurysm, as a bulge in the extension tubing was found.However, the definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.A possible root cause is exposure to incompatible chemicals.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.Ifu states, "acetone and peg-containing ointments can cause failure of this device and should not be used with polyurethane catheters.Chlorhexidine patches or bacitracin zinc ointments (e.G., polysporin* ointment) are the preferred alternative.".
 
Event or Problem Description

Brand Name
HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, ALPHACURVE, 14.5F STANDARD KIT (28CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7509104
Report Number2020394-2018-00654
Device Sequence Number19188782
Product Code MSD
UDI-Device Identifier00801741013195
UDI-Public(01)00801741013195
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number5735230
Device Catalogue Number5735230
Device Lot NumberREBU0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight123